It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Multiple Sclerosis Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 03-22-2010, 12:48 PM   #1
Newbie
(female)
 
Join Date: Mar 2010
Posts: 1
LaurieA HB User
Avonex - weight gain??

Hi, has anyone experienced weight gain after taking Avonex...I'm assuming it has to do with Avonex causing hypothyroidism...please share what meds you take to fix thyroid; thanks alot

 
Old 03-23-2010, 04:27 AM   #2
Facilitator
(female)
 
Join Date: Sep 2006
Location: USA
Posts: 8,544
MSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB User
Re: Avonex - weight gain??

Hypothyroidism is not a symtom of Interferons....so, that wouldnt make sense. Avonex being the same drug as Rebif, Im sitting here reading the package insert and see no warnings about weight gain whatsoever.....you should probably talk to your doctor about that.

Of course STRESS can certainly cause weight gain, and if you recently started Avonex, or are recently diagnosed, learning how to do your shots, that would certainly explain it! Nothing more stressful then that!

But honestly, I would speak to your doctor. Its possible that your body isnt tolerating Avonex and you need to consider a med change. Elevated Liver Enzymes would be the only Organ Change that Interferons normally can affect...but those dont cause weight gain. So, give your doc a call if you are experinecing problems which you cant explain.

Nikki
__________________
RRMS- dx 05

 
Sponsors Lightbulb
   
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Avonex, Weight Gain and Topaxan Kaymae1977 Multiple Sclerosis 6 01-01-2011 10:37 AM
How to pay for Avonex? molly3631 Multiple Sclerosis 13 07-24-2008 05:48 AM
Travelling with Avonex amy2705 Multiple Sclerosis 14 04-14-2008 01:15 PM
Avonex funding LATW Multiple Sclerosis 13 03-10-2008 05:48 PM
Avonex and leg weakness? LATW Multiple Sclerosis 3 03-04-2008 08:07 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



MSJayhawk (937), MSNik (497), Snoopy61 (55), J-one (13), Whimpurr (13), shahila (12), JodiH (11), MS22 (11), KingBaxter (10), Canadian gal (10)

Site Wide Totals

teteri66 (1136), MSJayhawk (941), Apollo123 (857), janewhite1 (823), Titchou (773), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (655), BlueSkies14 (610)



All times are GMT -7. The time now is 03:36 AM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!